MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I16-30
Medical Device Problem Codes Off-Label Use (1494); Deformation Due to Compressive Stress (2889); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Pain (1994); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft (bsg), an afx vela infrarenal aortic extension, and two (2) gore tag thoracic devices (non-endologix) for the treatment of a ruptured abdominal aortic aneurysm (raaa) on (b)(6) 2021.This case is outside the indications of use (off-label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established, on (b)(6) 2025 it was reported that the patient presented emergently with abdominal pain and the computed tomography (ct) showed endoleak going into the aneurysm sac with assumed aneurysm enlargement resulting is an assumed aneurysm rupture.During the intervention it was revealed a type iiia endoleak that was between the afx2 bsg and the gore tag device.The afx2 bifurcated stent graft appeared to be scrunched up and an out pouching was observed.The physician elected to fully re-line the implanted devices with an afx2 main body, an afx vela suprarenal aortic extension and two (2) 40mm gore tag devices (40x100 and 40x150).The type iiia endoleak was resolved and the patient is stable.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the buckled material (main body), aneurysm enlargement of 20 mm, type iiia endoleak, ruptured aneurysm and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The complaint is likely anatomy related.The procedure related harm was an access site complication (device closure failure).The clinical evaluation also shows reasonable evidence to suggest the rupture and migration of the endologix proximal extension and additional endovascular procedure occurred august 06, 2023, that was not included in the event as reported.At the index procedure, there was concomitant use of a (non endologix) proximal thoracic medtronic valiant cuff in conjunction with the afx device which is considered off label use.This off label use likely contributed to the reported event.It was reported at index there was a juxtarenal aneurysm measuring 40mm- off label neck.There was a previous endovascular procedure in 2023- cautionary product use.The endologix proximal extension migrated approximately 60mm, which likely contributed to the buckling of the main body and the type iiia endoleak.The final patient status was reported as discharged home on postoperative day 5 in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key22909199
Report Number3011063223-2025-00144
Device Sequence Number9089576
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)230910
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model NumberBEA28-90/I16-30
Device Lot Number2383737010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL: LOT 2412249004; GORE THORACIC TAG 37 MM DEVICE (NON-ENDOLOGIX); GORE THORACIC TAG 37 MM DEVICE (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale